I plan to start weaning off Nardil in six weeks (I have a surgery scheduled and I don’t want to start till I’m healed. I haven’t noticed anyone doing a micro-taper from Nardil. This requires the use of a compounding pharmacist. A micro-taper would be like this - using one 15 mg pill at a time. Many of you have been on Nardil so long, there is a good probability, like me, your CNS is kindled.

Micro-tapering means reducing a tiny of Nardil per day. If the compounding pharmacist can make it the way I want, I’ll taper a very small amount each day. The plan, right now is to taper by 1 mg. per week. But it will happen this way 1/7 mL each day. That’s around 0.143 mL per day. I haven’t started yet cuz I’m still tapering from Valium. Due to kindling I can’t get off like I used to when I first got on it. It has taken me four years to go from 15 mL to 4.5 mL (I use liquid Valium [Oral solution] and put it in so many mL of water then use a little Algebra 1 and a spread sheet to plan the process). I hope to be able to something similar with the product the compounding pharmacist prepares for me. In any event, to avoid the disaster of withdrawing 15 mg at a time, I will be going down very slowly.
Did you find this post helpful?
|

User Profile
replied July 25th, 2019
Hello and welcome to EHF !


I went through your query and i understand your concern.Nadil is phenelzine which is monoamine oxidase inhibitors which is an antidepressant. You can quit it cold turkey as well. It wont have that severe withdrawal symptoms. Weaning or tapering may be fine too. Let your pharmacist and psychiatrist decide how to proceed.



Take care
|
Did you find this post helpful?
Tags: Depression
Quick Reply
Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Depression , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.